MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3¿ SYSTEM CONTROLLER LOW FLOW 2.0; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3¿ SYSTEM CONTROLLER LOW FLOW 2.0; VENTRICULAR (ASSIST) BYPASS
Model Number 106531LF2
Medical Device Problem Codes Disconnection (1171); Mechanical Problem (1384); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient had multiple low voltage advisory alarms.The patient had rescue tape on their modular cable near the driveline section due to past exposed wire damage but had not had a modular cable exchange due to their current health status of end stage right ventricular heart failure.They were being treated with iv milrinone and no anticoagulation.Log files were submitted for review.The log file captured numerous odd low power advisories and power cable disconnects while the patient was connected to the mobile power unit (mpu).A loaner mpu was given and used for the past week.Log files were then sent for review on 12aug2025 because the patient continued to have low voltage/ no external power alarms.Per technical services, all of the low power events were due to normal battery depletion.The latest data did not contain any no external power events although there was some odd power cable disconnects.The system controller was a rev 1.5.2 and was around 5 years old.Due to the odd power cable disconnects and the reported damage to the controller white lead, a controller replacement was recommended when/if the patient was able to tolerate a pump stop associated with a controller swap.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the power cable disconnect alarms on the system controller was due to the patient not making connections properly due to illness.The alarms resolved with family assisting in making the connections.
 
Additional Manufacturer Narrative
Section h6 correction: medical device problem code 2017 - improper or incorrect procedure or method added, medical device problem code 1171 - disconnection removed.Manufacturer¿s investigation conclusion: the reported event of a power cable disconnect and low voltage alarms was confirmed via the log files.The reported damage to the white power cable could not be confirmed, as no images were submitted, nor was the system controller returned for analysis.The system controller, serial number: (b)(6), event log file was reviewed, and timestamps spanned approximately 1 day (04:22:33 on (b)(6)2025 to 10:23:49 on (b)(6) 2025).Throughout the log file, low power advisory, low power hazard, and power cable disconnect alarms associated with voltage fluctuations were intermittently active.These alarms occurred while connected to battery power or the mobile power unit (mpu) and resolved as the voltages returned to an expected value.There were no remarkable events found within this log file.The pump maintained a speed within the expected range throughout the log file.Additional information stated that the patient was known to have damage to their white power cables; however, the cause for the low voltage and power cable disconnect alarms was stated to be that the patient wasn¿t making the connection properly.The alarms resolved as the family assisted in making connections properly.The root cause of the reported alarms was traced to the user incorrectly connecting their power cables.The root cause of the damage to the white power cable could not be conclusively determined.The relevant sections of the device history records for the heartmate 3 system controller, serial number: (b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), rev.D and the heartmate 3 patient handbook, rev.A are currently available.The current revision of the instructions for use (ifu) can be found on the electronic ifu page of the abbott website.The heartmate 3 lvas ifu (rev.D) section 3 entitled ¿powering the system¿ and the heartmate 3 patient handbook (rev.A) section 3 entitled ¿powering the system¿ address how to properly connect the system controller power cables to the mobile power unit (mpu) patient cable and battery clips.It cautions the user not to misalign the connectors as they may get damaged.It also emphasizes that before connecting power cables, be sure you know how to do it safely and, if you have questions, call your hospital contact.The heartmate 3 lvas ifu (rev.D) section 7 entitled ¿alarms and troubleshooting¿ and the heartmate 3 patient handbook (rev.A) section 5 entitled ¿alarms and troubleshooting¿ address how to properly interpret and troubleshoot all system alarms, including low voltage and power cable disconnect alarms.The heartmate 3 lvas ifu (rev.D) section 8 entitled ¿equipment storage and care¿ and the heartmate 3 patient handbook (rev.A) section 6 entitled ¿caring for the equipment¿ address how to properly care for, maintain, and store the equipment for proper use.The heartmate 3 patient handbook (rev.A) cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3¿ SYSTEM CONTROLLER LOW FLOW 2.0
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22965402
Report Number2916596-2025-05855
Device Sequence Number9142219
Product Code DSQ
UDI-Device Identifier05415067031105
UDI-Public(01)05415067031105(17)220906
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/06/2022
Device Model Number106531LF2
Device Catalogue Number106531LF2
Device Lot Number7168542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer09/11/2025
09/30/2025
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date09/18/2025
10/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceWhite